Hail, Coryell
- When
- April 22, 5:48 PM CST
- Where
- Coryell County, 1.39 mi ESE of Gatesvll Moccasin Ar
- Measured
- 1.5 in hail
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 31.469, -97.780
The public reported 1.5 inch hail near Gatesville.
Several thunderstorms developed and moved across the southern portions of the CWA during the afternoon/evening hours, which produced hail in McLennan and Coryell counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Several thunderstorms developed and moved across the southern portions of the CWA during the afternoon/evening hours, which produced hail in McLennan and Coryell counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 22, 2:12 PM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT WED APR 22 2015 .DISCUSSION... THE OUTFLOW BOUNDARY THAT ORIGINATED FROM THE MORNING COMPLEX OF STORMS IN OKLAHOMA WAS NEARLY STALLED JUST SOUTH OF THE INTERSTATE 20 CORRIDOR AT 3 PM. EXTENSIVE CLOUD COVER AND COOL/STABLE AIR WAS LIMITING CONVECTIVE DEVELOPMENT ON THIS OUTFLOW AS OF 3 PM. THERE WERE SOME BREAKS IN THE OVERCAST TO THE WEST AND NORTHWEST OF THE BOUNDARY AS WELL AS TO THE SOUTHEAST. WE EXPECT STORMS TO CONTINUE TO DEVELOP WEST/SOUTHWEST OF THE OUTFLOW BETWEEN ABILENE AND JUNCTION. HOWEVER...ISOLATED STORMS COULD DEVELOP ANYWHERE IN THE WARM SECTOR THAT SEES SOME APPRECIABLE SUN LATE THIS AFTERNOON. STORMS THAT DO DEVELOP LATE THIS AFTERNOON SHOULD BE SOMEWHAT ISOLATED BUT WILL HAVE AMPLE MOISTURE AND INSTABILITY TO WORK WITH AND A FAIR AMOUNT OF LOW LEVEL SHEAR. THEREFORE...THE SEVERE WEATHER POTENTIAL FOR LATE THIS AFTERNOON INTO THIS EVENING STILL LOOKS PROMISING. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH LATE AFTERNOON ACROSS THE PANHANDLE AS WELL AS SOUTH TEXAS AND THE HILL COUNTRY. THE PANHANDLE STORMS WILL HAVE THE SUPPORT OF A FAST MOVING SHORT WAVE AND WILL LIKELY MOVE EAST/SOUTHEAST THROUGH THE EVENING AND BEGIN TO IMPACT NORTH TEXAS DURING THE LATE EVENING AND OVERNIGHT HOURS. ALTHOUGH THE TORNADO THREAT SHOULD DIMINISH SOME OVERNIGHT...THE THREAT OF LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN. MODELS HAVE BEEN IN GOOD AGREEMENT THAT STORMS OVERNIGHT WILL MOVE EAST/SOUTHEAST AS AN ORGANIZED COMPLEX AND MOST LIKELY EXIT THE REGION BY SUNRISE THURSDAY. THURSDAY MORNING SHOULD BE QUIET ACROSS NORTH TEXAS IN THE SUBSIDENT WAKE OF THE DEPARTING STORM COMPLEX. HOWEVER...MOISTURE AND INSTABILITY WILL RECOVER THURSDAY AFTERNOON AS A DEEP UPPER TROUGH APPROACHES FROM THE SOUTHWEST. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTH AND SOUTHWEST ZONES DURING THE AFTERNOON AND MOVE NORTHEAST ACROSS THE REGION THURSDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN WITH THE THREAT OF HAIL...DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. THE STORM POTENTIAL WILL CONTINUE ON FRIDAY AS THE UPPER TROUGH LIFTS NORTHEAST TOWARD THE CENTRAL HIGH PLAINS AND ALLOWS A DRYLINE/PACIFIC FRONT TO MOVE EAST ACROSS THE REGION. CONVECTION SHOULD ORGANIZE ALONG THIS FEATURE AND BRING ANOTHER POTENTIAL FOR SEVERE STORMS. 12Z MODEL DATA HAS BEEN A BIT SLOWER THAN PREVIOUS RUNS WITH REGARDS TO THE MOVEMENT OF THE SURFACE FRONT ON FRIDAY. WE HAVE OPTED TO BUY INTO THIS SLOWER SOLUTION AND LINGER POPS IN MOST AREAS THROUGH THE AFTERNOON FRIDAY. STORM CHANCES SHOULD END FROM WEST TO EAST FRIDAY EVENING AS THE UPPER TROUGH LIFTS TO THE CENTRAL PLAINS. SATURDAY SHOULD BE SUNNY AND MUCH DRIER WITH AFTERNOON HIGHS FROM THE MIDDLE 80S TO AROUND 90. HOWEVER...THE DRY AIR WILL BE QUICKLY REPLACED AS THE GULF OPENS BACK UP IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. THUNDERSTORM CHANCES WILL RETURN TO THE REGION SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY AS THE UPPER LOW MOVES EAST ACROSS THE STATE. STORM CHANCES WILL DECREASE FROM WEST TO EAST ON TUESDAY WITH THE DEPARTING UPPER SYSTEM AND THE PASSAGE OF A COLD FRONT. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AND KEEP CONDITIONS DRY AND A BIT BREEZY. LOOKING AHEAD...THE SECOND HALF OF NEXT WEEK LOOKS RELATIVELY QUIET WITH BUILDING HIGH PRESSURE ALOFT AND SLOWLY RETURNING LOW LEVEL MOISTURE. 79 && .AVIATION... /ISSUED 1243 PM CDT WED APR 22 2015/ /18Z TAFS/ CONCERNS: THUNDERSTORM POTENTIAL THROUGH THIS EVENING. WIND SHIFTS DUE TO OUTFLOW BOUNDARIES. MVFR/IFR CIGS RETURNING OVERNIGHT THROUGH THE DAY ON THURSDAY. THE AVIATION FORECAST FOR THE NEXT 24-30 HOURS IS CHALLENGING BASED ON THE WEATHER PATTERN WE ARE CURRENTLY IN. THERE IS A DECENT LEVEL OF UNCERTAINTY ON IF AND WHEN THE AIRPORTS WILL BE AFFECTED AND THEREFORE THE WINDOW FOR POTENTIAL TSRA/IMPACTS IS DIFFICULT TO NARROW DOWN. IN ADDITION...WHAT HAPPENS WITH STORMS THIS AFTERNOON WILL HAVE AN EFFECT ON AVIATION AND STORM TRENDS TONIGHT AND TOMORROW. AN OUTFLOW BOUNDARY HAS MOVED THROUGH MOST OF THE METROPLEX WITH NORTH WINDS PREVAILING AT ALL THE METROPLEX TAF SITES. EXPECT THE WINDS TO BECOME MORE EASTERLY OF THE NEXT FEW HOURS AND THEN EVENTUALLY EAST-SOUTHEAST THIS EVENING AND BACK TO SOUTHEAST OVERNIGHT. THE BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT BUT THERE IS A GREAT DEAL OF UNCERTAINTY REGARDING WHEN AND WHERE STORMS WILL DEVELOP THIS AFTERNOON. THIS WEATHER PATTERN IS MORE OF A WATCH-AND-SEE SCENARIO WHERE WE UNFORTUNATELY MUST WAIT FOR THUNDERSTORM INITIATION. INITIATION IS MORE LIKELY NEAR THE BOUNDARY WHICH MAY MEAN STORMS WILL FORM SOUTH OF THE METROPLEX AND NOT AFFECT THE TAF SITES UNTIL LATER THIS EVENING. DESPITE THE UNCERTAINTY...FOR NOW WILL CARRY VCTS FROM 20Z-06Z AS ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WHEN A SHORTWAVE MOVES OVER THE AREA. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AND POSSIBLY A TORNADO. IN ADDITION...A COMPLEX OF STORMS IS LIKELY TO AFFECT THE METROPLEX AIRPORTS LATE THIS EVENING OR OVERNIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON. WILL NOT MENTION THIS IN THE EXTENDED AT KDFW AT THIS TIME...BUT THE BEST TIME FRAME WOULD BE AFTER 21Z. FOR WACO...ISOLATED TO SCATTERED STORMS...SOME SEVERE...ARE POSSIBLE BETWEEN 21-03Z. SOUTHEAST WINDS WILL PREVAIL THROUGH THE PERIOD BUT MAY BECOME MORE EAST-SOUTHEAST OR SOUTH AT TIMES. ALL THE TAF SITES ARE EXPECTED TO PREVAIL VFR AFTER 19-20Z THIS AFTERNOON. CONFIDENCE IS MODERATE THAT MVFR AND IFR CIGS WILL DEVELOP OVERNIGHT BUT THIS TREND IS DEPENDENT ON STORM EVOLUTION THIS AFTERNOON AND EVENING. FOR NOW...WILL BRING MVFR INTO THE METROPLEX AT 06Z AND AT KACT AT 03Z. JLDUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 83 69 83 66 / 60 40 40 50 10 WACO, TX 68 85 71 83 64 / 40 40 40 60 20 PARIS, TX 62 69 63 78 63 / 70 40 50 60 20 DENTON, TX 62 80 70 82 62 / 60 40 40 40 10 MCKINNEY, TX 63 77 68 82 61 / 60 40 50 50 20 DALLAS, TX 69 82 71 84 67 / 60 40 40 60 20 TERRELL, TX 66 79 71 81 64 / 60 40 50 60 20 CORSICANA, TX 68 82 71 82 66 / 50 40 40 60 30 TEMPLE, TX 67 84 71 82 64 / 40 40 40 60 20 MINERAL WELLS, TX 63 86 68 84 59 / 50 30 40 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT WED APR 22 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 344 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...ESPECIALLY WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH THE EVENING. SEVERE WEATHER HAZARDS INCLUDE VERY LARGE HAIL... DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BECOME THE MAIN THREAT LATE THIS EVENING AND OVERNIGHT AS A SEVERE STORM COMPLEX MOVES SOUTHEAST ACROSS THE REGION. A LOCALIZED FLASH FLOOD THREAT WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND AGAIN ON FRIDAY. THE MAIN THUNDERSTORM HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW TORNADOES WILL BE POSSIBLE EACH AFTERNOON AND EVENING. AREAS OF HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING. THUNDERSTORM CHANCES RETURN TO THE REGION SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF THE INTERSTATE 35 CORRIDOR THROUGH MID EVENING AND REGION WIDE FROM MID EVENING THROUGH THE OVERNIGHT HOURS.
The Ft Hood radar (KGRK), 91 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
2 hail. Local standard time, as filed.
The public reported 1.5 inch hail near Gatesville.
Emergency management reported 0.75 inch hail near Bruceville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570990, 570991.